MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; KNEE TRIAL OFFSET

MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; KNEE TRIAL OFFSET
Model Number 02.07.10.8651
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 14 october 2024: lot 2162301: (b)(4) items manufactured and released on 20-may-2022.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Preliminary investigation performed by r&d project manager (picture of the incident received and analyzed): from the event description and pictures, it is clear that the anti-rotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.During extraction of the system consisting of extension stem, trial offset, and trial keel assembly from the bone, the elastic clipping of the threaded insert of the trial offset is unable to withstand the blows and disengages from the offset body itself.Root cause: the issue was likely influenced by a combination of the inherent mechanical limitations of the design version involved and the forces applied under the specific conditions of use.
 
Event or Problem Description
The antirotational insert of the trial offset 3mm broke and remained inside the trial stem.The surgeon drilled holes in the trial offset in order to hook it and pull it out.Surgery was completed with 1 hour of delay due to the issue.
 
Additional Manufacturer Narrative
The piece returned on 06 december 2024.Visual inspection performed by r&d project manager: the performed analysis confirmed that the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.The surgeon drilled a hole through the trial offset main body to pull it out by using a hook.During extraction of the system consisting of extension stem, trial offset and trial keel assembly from the bone, the elastic clipping of the threaded insert of the trial offset is unable to withstand the blows and disengages from the offset body itself.Corrections: -h1.

Brand Name
KNEE INSTRUMENTS
Common Device Name
KNEE TRIAL OFFSET
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20639490
Report Number3005180920-2024-00917
Device Sequence Number7443297
Product Code LXH
UDI-Device Identifier07630345713148
UDI-Public07630345713148
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.07.10.8651
Device Lot Number2162301
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown